Alert archive / Tennessee / Frost Advisories in 2013
Frost Advisory 3, NWS Nashville, TN
NWS Nashville, TN issued this frost advisory at Apr 20, 2013, 2:05 PM CDT for 11 counties in Tennessee. It took effect at Apr 21, 2013, 4:00 AM CDT. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Apr 20, 2013, 2:05 PM CDT (19:05 UTC)
- In effect from
- Apr 21, 2013, 4:00 AM CDT
- Expired
- Apr 21, 2013, 8:00 AM CDT
- In force
- 4 hr
- Issued by
- NWS Nashville, TN
Counties Clay County, TN, Cumberland County, TN, Fentress County, TN, Grundy County, TN, Jackson County, TN, Overton County, TN, Pickett County, TN, Putnam County, TN, Van Buren County, TN, Warren County, TN, White County, TN
The radar
The Nashville radar (KOHX), 106 km from the middle of the area, began a volume at 19:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 7.1 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1661 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- -40 m²/s²
- 0-3 km storm-relative helicity
- 21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
359 WWUS74 KOHX 201905 NPWOHX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NASHVILLE TN 205 PM CDT SAT APR 20 2013 ...FROST ADVISORY IN EFFECT FOR THE CUMBERLAND PLATEAU REGION LATE TONIGHT... .HIGH PRESSURE INFLUENCES WILL PROVIDE FOR MOSTLY CLEAR SKIES ALONG WITH CALM WINDS LATE TONIGHT ACROSS LOCATIONS JUST WEST OF AND ACROSS THE CUMBERLAND PLATEAU REGION. AS A RESULT...TEMPERATURES IN THE LOWER TO MIDDLE 30S ARE EXPECTED...ESPECIALLY IN LOW-LYING SHELTERED LOCATIONS ACROSS THESE AREAS...ALONG WITH FROST DEVELOPMENT. TNZ010-011-031>034-065-066-078>080-210500- /O.NEW.KOHX.FR.Y.0003.130421T0900Z-130421T1300Z/ CLAY-PICKETT-JACKSON-PUTNAM-OVERTON-FENTRESS-WHITE-CUMBERLAND- WARREN-GRUNDY-VAN BUREN- INCLUDING THE CITIES OF...CELINA...BYRDSTOWN...GAINESBORO... COOKEVILLE...LIVINGSTON...JAMESTOWN...SPARTA...CROSSVILLE... MCMINNVILLE...ALTAMONT...SPENCER 205 PM CDT SAT APR 20 2013 ...FROST ADVISORY IN EFFECT FROM 4 AM TO 8 AM CDT SUNDAY... THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 8 AM CDT SUNDAY. * GEOGRAPHIC AREA...LOCATIONS JUST WEST OF AND ACROSS THE CUMBERLAND PLATEAU REGION. * TEMPERATURES...LOW TO MID 30S. * IMPACTS...SENSITIVE VEGETATION SHOULD BE COVERED OR MOVED INDOORS TO PREVENT DAMAGE DUE TO FROST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS LIKELY. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ 31
2 follow-up statements
125 WWUS74 KOHX 210426 NPWOHX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NASHVILLE TN 1126 PM CDT SAT APR 20 2013 ...FROST ADVISORY IN EFFECT FOR THE CUMBERLAND PLATEAU REGION LATE TONIGHT... .A COLD HIGH PRESSURE SYSTEM WILL PROVIDE MOSTLY CLEAR SKIES TO THE MID STATE TONIGHT...ALONG WITH CALM WINDS. EASTERN MOST AREAS... ESPECIALLY THE CUMBERLAND PLATEAU REGION...WILL SEE THE COLDEST TEMPERATURES...AS LOWS DIP INTO THE LOWER AND MIDDLE 30S...AND AREAS OF FROST DEVELOP. TNZ010-011-031>034-065-066-078>080-211300- /O.CON.KOHX.FR.Y.0003.130421T0900Z-130421T1300Z/ CLAY-PICKETT-JACKSON-PUTNAM-OVERTON-FENTRESS-WHITE-CUMBERLAND- WARREN-GRUNDY-VAN BUREN- INCLUDING THE CITIES OF...CELINA...BYRDSTOWN...GAINESBORO... COOKEVILLE...LIVINGSTON...JAMESTOWN...SPARTA...CROSSVILLE... MCMINNVILLE...ALTAMONT...SPENCER 1126 PM CDT SAT APR 20 2013 ...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 8 AM CDT SUNDAY... * GEOGRAPHIC AREA...LOCATIONS JUST WEST OF AND ACROSS THE CUMBERLAND PLATEAU REGION. * TEMPERATURES...LOW TO MID 30S. * IMPACTS...SENSITIVE VEGETATION SHOULD BE COVERED OR MOVED INDOORS TO PREVENT DAMAGE DUE TO FROST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS LIKELY. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ 19
895 WWUS74 KOHX 211259 NPWOHX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NASHVILLE TN 759 AM CDT SUN APR 21 2013 ...FROST ADVISORY IS EXPIRING... TNZ010-011-031>034-065-066-078>080-211400- /O.EXP.KOHX.FR.Y.0003.000000T0000Z-130421T1300Z/ CLAY-PICKETT-JACKSON-PUTNAM-OVERTON-FENTRESS-WHITE-CUMBERLAND- WARREN-GRUNDY-VAN BUREN- INCLUDING THE CITIES OF...CELINA...BYRDSTOWN...GAINESBORO... COOKEVILLE...LIVINGSTON...JAMESTOWN...SPARTA...CROSSVILLE... MCMINNVILLE...ALTAMONT...SPENCER 759 AM CDT SUN APR 21 2013 ...FROST ADVISORY WILL EXPIRE AT 8 AM CDT THIS MORNING... THE SUN IS UP AND TEMPERATURES HAVE RISEN TO THE UPPER 30S AND HIGHER MOST PLACES. THE FROST ADVISORY WILL BE ALLOWED TO EXPIRE. $$ AL
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this frost advisory went out at Apr 20, 12:19 PM CDT, 1 hour 46 minutes earlier.
Area forecast discussion, Apr 20, 12:19 PM CDT, 1 hour 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 1219 PM CDT SAT APR 20 2013 .UPDATE...FOR 18Z TAFS. && .AVIATION... VFR CONDITIONS EXPECTED THROUGH THE PERIOD...WITH BRIEF GUSTY WINDS EARLY THIS AFTERNOON BECOMING SUSTAINED LESS THAN 10KNTS LATER TODAY. && .PREV DISCUSSION... /ISSUED 649 AM CDT SAT APR 20 2013/ UPDATE...FOR 12Z AVIATION FORECAST AVIATION... GOOD FLYING WEATHER THIS WEEKEND AS SURFACE RIDGE REMAINS ACROSS THE REGION NEXT 24 HOURS AND BEYOND KEEPING NORTHERLY FLOW INTO THE MID STATE AT LEAST THROUGH 18Z SUNDAY WHEN WINDS TURN SOUTHERLY AND CONTINUE INTO MONDAY AND TUESDAY. ABOUT THE ONLY CLOUDS I SEE FOR NEXT 24 HOURS ARE SCATTERED TO OCCASIONALLY BROKEN CIRRUS FIBRATUS THAT WILL BEGIN TO STREAM ACROSS THE AREA TONIGHT AND DURING THE DAY ON SUNDAY. BOYD PREV DISCUSSION... /ISSUED 320 AM CDT SAT APR 20 2013/ DISCUSSION... .FROST ADVISORY THROUGH 8AM CDT... HIGH PRESSURE OVER THE REGION HAS ALLOWED FOR DRY CONDITIONS...LIGHT WINDS AND CLEAR SKIES EARLY THIS MORNING. TEMPERATURES HAVE DROPPED IN SOME SPOTS ALREADY TO AT OR JUST BELOW FREEZING. THE LOWEST TEMPS WILL RANGE FROM AROUND 30 TO 37...THUS A FROST ADVISORY FOR THE ENTIRE CWA IS IN EFFECT UNTIL 8AM CDT. THIS SFC HIGH WILL HAVE CONTROL OVER OUR WEATHER THROUGH MONDAY NIGHT...ALLOWING FOR TEMPS TO STEADILY INCREASE FROM THE UPPER 50S-LOW 60S TODAY TO THE UPPER 60S-LOW 70S MONDAY. FOR TONIGHT AGAIN THOUGH...TEMPS WILL DROP INTO THE LOW-MID 30S MAINLY FOR PORTIONS OF EASTERN MIDDLE TN. MAY NEED ANOTHER FROST ADVISORY FOR TONIGHT-EARLY SUNDAY MORNING...BUT WILL LET NEXT SHIFT ASSESS THIS POTENTIAL AFTER THE CURRENT ADVISORY EXPIRES. BY TUESDAY...OUR GENERAL ZONAL FLOW WILL SHIFT TO SWRLY AS AN UPPER TROUGH DIVES SOUTHEAST FROM THE PAC NW TO THE CENTRAL PLAINS. THIS WILL HELP DRAW GULF MOISTURE NORTHWARD AHEAD OF A DEVELOPING COLD FRONT AND SFC LOW FROM THE GREAT LAKES TO THE LOWER MS RIVER VALLEY. THIS COLD FRONT DOES NOT APPEAR POTENT AT THIS TIME...BUT IT HAS SLOWED DOWN A BIT AND SHOULD REACH OUR WESTERN CWA LATE TUESDAY NIGHT. STILL KEPT POPS IN TUESDAY WEST OF I-65...BUT THE MAJORITY OF THE SHOWERS/STORMS WILL PASS THROUGH TUESDAY NIGHT INTO WEDNESDAY MORNING WHERE LIKELY POPS WILL CONTINUE. THIS FAR OUT...AM NOT SEEING A SEVERE THREAT AT ALL. AFTER A BRIEF COOL DOWN BEHIND THE COLD FRONT ON WEDNESDAY AND WEDNESDAY NIGHT (AND POSSIBLY ANOTHER CHANCE FOR FROST WEDNESDAY NIGHT)...HIGH PRESSURE WILL SETTLE IN BRIEFLY FOR THURSDAY AND POSSIBLY FRIDAY BEFORE ANOTHER PAC NW TROUGH DEVELOPS ANOTHER SFC LOW/COLD FRONT ACROSS THE NATION'S MID-SECTION BY SATURDAY. HAVE INCREASING POPS LATE IN THE EXTENDED WITH SLIGHTLY WARMING TEMPS FROM THURSDAY ON OUT (ALTHOUGH STILL BELOW NORMAL FOR THIS TIME OF YEAR) AS THIS SYSTEM APPROACHES MIDDLE TN. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && 07
Hazardous weather outlook, Apr 20, 8:12 AM CDT, 5 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 812 AM CDT SAT APR 20 2013 TNZ005>011-022>034-056>066-075-077>080-093>095-211030- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 812 AM CDT SAT APR 20 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT TEMPERATURES TONIGHT COULD DROP INTO THE LOWER 30S...MAINLY ALONG THE UPPER CUMBERLAND REGION. THUS...AREAS OF FROST MAY FORM AGAIN LATE TONIGHT THERE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. 07
Nearby
Frost Advisories in Tennessee, 2013Every frost advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.